Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lypodystrophy
Mar 14, 2008

What can you do to reverse lypodystrophy and wasting.

Thank you in advance

Response from Dr. Henry

Lipodystrophy involves gain or loss of fat. Fat gain is common in the general population as well as HIV+ persons on treatment. Exercise and diet can be helpful. Fat loss (lipoatrophy) is more unique to HIV infections and has been linked most closely with thymidine analogue drugs (D4T and AZT). Switching off offending drugs is important if that is an option. There are no interventional treatments for fat loss than can be universally effective or recommendeded. Various diabetes drugs, growth hormone or growth hormone releasing factor, uridine, and different injections/plastic surgery procedures have or are being evaluated for management. Wasting in the setting of HIV infection is most often related to poor control of HIV replication and/or intercurrent AIDS related infection. Poor nutrition, low androgen levels, and other factors can contribute to wasting. Effective control of HIV replication and provision of adequate nutrition (plus sometimes hormone replacement) are important interventions for AIDS related wasting. KH



Previous
Bent Penis Caused by Meds?
Next
Confused about Fiber

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement